Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 7, 2006, 7:20 PM MDT for Logan County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 7:20 PM MDT (01:20 UTC)
- Expired
- Aug 7, 2006, 8:01 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:09 PM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 7, 3:09 PM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 309 PM MDT MON AUG 7 2006 .SHORT TERM DISCUSSION...RADAR/SATELLITE PICTURING SHOWING CONVECTION DEVELOPING OVER THE MOUNTAINS...FOOTHILLS...PALMER RIDGE...AND URBAN CORRIDOR RIGHT NOW. NOTHING REAL EXCITING JUST YET. THERE ARE SOME BOUNDARIES AROUND ACCORDING TO THE RADARS. PRECIPITABLE WATER VALUES ARE STILL OVER ONE INCH RIGHT NOW...WITH BOUNDARY LAYER DEW POINTS IN THE MID 50S F TO LOWER 60S F FOR THE PLAINS AND FOOTHILLS. THERE IS SOME CAPE PROGGED FOR THIS EVENING...NOTHING GREAT HOWEVER. WATER VAPOR PICTURES SEEM TO SHOW SOME SYNOPTIC SCALE ENERGY...BUT ITS WELL UPSTREAM. WILL KEEP SCATTERED POPS WITH CURRENT REALITY IN MIND. MODELS HAVE THE UPPER RIDGE CENTER MOVING THIS WAY OVERNIGHT AND TUESDAY. THE QG VERTICAL VELOCITY FIELDS SHOW WEAK DOWNWARD MOTION OVER THE NORTHERN FORECAST AREA ON TUESDAY. THE BOUNDARY LAYER FLOW IS FAIRLY BENIGN OVERNIGHT...WITH DECENT SOUTH-SOUTHEASTERLY FLOW OVER THE PLAINS ON TUESDAY. THE MID AND UPPER LEVEL MOISTURE APPEARS TO DECREASE SOMEWHAT ON TUESDAY. SAME WITH THE BOUNDARY LAYER DEW POINTS...THEY DECREASE INTO THE 40S FOR THE WESTERN PLAINS...HIGHER FOR THE EASTERN PLAINS. THE THETA-E AXIS HAS SHIFTED OVER THE EASTERN BORDER ON TUESDAY. THERE IS SOME CAPE INDICATED ON THE FORECAST SOUNDINGS HOWEVER LESS THAN THIS EVENING. THE QPF PROGGS HAVE LESS ON TUESDAY TOO. THERE IS ALSO SOME WARMING IN THE MID LEVELS. WILL DECREASES POPS SOMEWHAT...BUT STILL KEEP SOME GOING. FOR TEMPERATURES...THICKNESS GRIDS SHOW A 2-4 C WARM-UP FOR HIGHS ON TUESDAY. .LONG TERM DISCUSSION...TUE NGT-THU...AN UPR RDG WILL REMAIN ENTRENCHED OVR THE CNTRL RCKY MTNS THRU THU. WHILE THE AIR MASS WILL BE SOMEWHAT DRIER ON TUE NGT...MONSOONAL MSTR WILL CONT TO SPREAD NWD INTO THE AREA THRU THU. HWVR THE AIR MASS IS ONLY MARGINALLY UNSTBL...EITHER WITH A CAP OF WRMR AIR ALF OR HI CIN VALUES. FOR THIS REASON WILL KEEP ONLY MINIMAL POPS ON WED AND THU AFTNS AND EVES. WITH CNTR OF UPR HI RETROGRADING OVR AREA TEMPS ALF WILL CONT TO WRM ALG WILL SFC TEMPS. HI TEMPS ON PLAINS WILL RETURN TO MID 90S ON BOTH DAYS. WILL MAKE ONLY SML ADJUSTMENTS TO MOS TEMP GDNC VALUES. IN EXTENDED PRD...FRI-MON...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS... BUT GFS AND ECMWF ARE NOT IN SYNC WITH TIMING OF SHT WVS MOVG IN MAIN WLYS ACRS SRN CANADA AND NRN RKCYS. THIS CAN AFFECT DRCTN OF UPR FLO ACRS AREA AND TIMING OF SURGES ON PLAINS. FOR THIS REASON WILL TREND GFS MORE TO CLIMO. MONSOONAL MSTR APPRS TO BE TRAPPED UNDER UPR RDG SO WILL KEEP SLGHT CHC OF AFTN AND EVE TSTMS ON MST DAYS. TEMPS WILL RMN ARND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RJK/GARD
Hazardous weather outlook, Aug 7, 10:40 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1040 AM MDT MON AUG 07 2006 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT MON AUG 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON ACROSS THE MOUNTAINS AND FOOTHILLS. THEY WILL GET GOING OVER THE PLAINS BY MID AFTERNOON. THE ATMOSPHERE IS PRETTY MOIST SO THE MAIN THREAT WITH THE STORMS WILL BE HEAVY RAIN AND THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY MAINLY OVER AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/GARD
In the hours before
Local storm report, Aug 7, 5:48 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
548 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 S HOLYOKE 40.55N 102.30W
08/07/2006 M1.00 INCH PHILLIPS CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:16 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 44 min |
| Aug 7, 7:18 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 57 min |
| Aug 7, 8:46 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.